SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Catalog Number |
75100856 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a thr surgery, one (1) polarstem stem lat.Ti/ha 7 non-cem and one (1) polarstem detachable rasp 7 did not adequately match the uncemented implant, causing the stem to hang up during insertion.There seems to be a distinct discrepancy between the broach and the actual stem.Additionally, one (1) trial femoral head 36 s/+0 was noticed to be broken during the case, with some of the plastic clearly snapped off.Furthermore, one (1) polarstem modular head for 21000662 was damaged during use, as the plastic had begun cracking and required replacement.Surgery was delayed while the surgeon re-broached with the size 7 rasp and inserted a cemented stem instead.